Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 145, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 5, 2016, 10:07 PM CDT for Harrison County, Monona County, Iowa; Burt County, Nebraska. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2016, 10:07 PM CDT (03:07 UTC)
- Expired
- Jul 5, 2016, 11:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harrison County, IA, Monona County, IA, Burt County, NE
The radar
The Omaha radar (KOAX), 76 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 10:20 PM CDT | TSTM WND GST 0 | 2 Nw Little Sioux, IA | 60 MPH WITH SOME SMALL HAIL |
| Jul 5, 10:40 PM CDT | TSTM WND DMG | Mapleton, IA | NUMEROUS TREES AND POWER LINES DOWN IN TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 8:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4273 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted.
804
WUUS53 KOAX 060307
SVROAX
IAC085-133-NEC021-060400-
/O.NEW.KOAX.SV.W.0145.160706T0307Z-160706T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1007 PM CDT TUE JUL 5 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTHWESTERN IOWA...
MONONA COUNTY IN WEST CENTRAL IOWA...
NORTHEASTERN BURT COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 1100 PM CDT
* AT 1006 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF WHITING TO NEAR MODALE...MOVING
NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ONAWA...MISSOURI VALLEY...LOGAN...WHITING...MONDAMIN...UTE...
MODALE...PISGAH...MOORHEAD...WOODBINE...MAPLETON...BLENCOE...
MAGNOLIA...SOLDIER...LITTLE SIOUX...CASTANA...TURIN...RODNEY...
LITTLE SIOUX SCOUT RANCH AND SCHABEN PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 30 IN IOWA NEAR MILE MARKER 5.
INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4151 9557 4155 9601 4207 9623 4211 9627
4213 9630 4220 9633 4222 9625 4221 9567
4186 9567 4186 9562
TIME...MOT...LOC 0306Z 246DEG 42KT 4209 9623 4159 9600
HAIL...1.00IN
WIND...60MPH
$$
MILLER5 follow-up statements
794
WWUS53 KOAX 060317
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1017 PM CDT TUE JUL 5 2016
IAC085-133-NEC021-060400-
/O.CON.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
HARRISON IA-MONONA IA-BURT NE-
1017 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR HARRISON...MONONA AND NORTHEASTERN BURT COUNTIES...
AT 1014 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WHITING TO 4 MILES NORTH OF MISSOURI VALLEY...
MOVING NORTHEAST AT 50 MPH. THIS IS ASSOCIATED WITH THE OUTFLOW. THE
PART OF THE STORM WITH HAIL WAS STILL JUST A LITTLE WEST OF THE
MISSOURI RIVER...BUT IS MOVING TOWARD NORTHWEST HARRISON COUNTY.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ONAWA...MISSOURI VALLEY...LOGAN...WHITING...MONDAMIN...UTE...
MODALE...PISGAH...MOORHEAD...WOODBINE...MAPLETON...BLENCOE...
MAGNOLIA...SOLDIER...LITTLE SIOUX...CASTANA...TURIN...RODNEY...
LITTLE SIOUX SCOUT RANCH AND SCHABEN PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 30 IN IOWA NEAR MILE MARKER 5.
INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4151 9557 4155 9601 4207 9623 4211 9627
4213 9630 4220 9633 4222 9625 4221 9567
4186 9567 4186 9562
TIME...MOT...LOC 0314Z 246DEG 42KT 4213 9611 4163 9588
HAIL...1.25IN
WIND...70MPH
$$
MILLER757
WWUS53 KOAX 060324
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1024 PM CDT TUE JUL 5 2016
IAC085-133-NEC021-060400-
/O.CON.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
HARRISON IA-MONONA IA-BURT NE-
1024 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR HARRISON...MONONA AND NORTHEASTERN BURT COUNTIES...
AT 1023 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF HORNICK TO NEAR LOGAN...MOVING
NORTHEAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
ONAWA...MISSOURI VALLEY...LOGAN...WHITING...MONDAMIN...UTE...
MODALE...PISGAH...MOORHEAD...WOODBINE...MAPLETON...BLENCOE...
MAGNOLIA...SOLDIER...LITTLE SIOUX...CASTANA...TURIN...RODNEY...
LITTLE SIOUX SCOUT RANCH AND SCHABEN PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 30 IN IOWA NEAR MILE MARKER 5.
INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4151 9557 4155 9601 4207 9623 4211 9627
4213 9630 4220 9633 4222 9625 4221 9567
4186 9567 4186 9562
TIME...MOT...LOC 0323Z 242DEG 38KT 4217 9604 4167 9581
HAIL...1.25IN
WIND...80MPH
$$
MILLER987
WWUS53 KOAX 060332
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1032 PM CDT TUE JUL 5 2016
IAC085-133-NEC021-060400-
/O.CON.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
HARRISON IA-MONONA IA-BURT NE-
1032 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR HARRISON...MONONA AND NORTHEASTERN BURT COUNTIES...
AT 1032 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SMITHLAND TO 4 MILES NORTHEAST OF LOGAN...MOVING
NORTHEAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
ONAWA...MISSOURI VALLEY...LOGAN...WHITING...MONDAMIN...UTE...
MODALE...PISGAH...MOORHEAD...WOODBINE...MAPLETON...BLENCOE...
MAGNOLIA...SOLDIER...LITTLE SIOUX...CASTANA...TURIN...RODNEY...
LITTLE SIOUX SCOUT RANCH AND SCHABEN PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 30 IN IOWA NEAR MILE MARKER 5.
INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4151 9557 4155 9601 4207 9623 4211 9627
4213 9630 4220 9633 4222 9625 4221 9567
4186 9567 4186 9562
TIME...MOT...LOC 0332Z 244DEG 40KT 4221 9593 4171 9575
HAIL...1.00IN
WIND...80MPH
$$
MILLER148
WWUS53 KOAX 060342
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1042 PM CDT TUE JUL 5 2016
NEC021-060351-
/O.CAN.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
BURT NE-
1042 PM CDT TUE JUL 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BURT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WEST CENTRAL AND SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.
LAT...LON 4151 9557 4155 9597 4184 9608 4195 9614
4197 9613 4198 9615 4214 9625 4221 9625
4221 9567 4186 9567 4186 9562
TIME...MOT...LOC 0341Z 248DEG 41KT 4220 9584 4174 9565
$$
IAC085-133-060400-
/O.CON.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
HARRISON IA-MONONA IA-
1042 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR HARRISON AND MONONA COUNTIES...
AT 1041 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF SMITHLAND TO 8 MILES SOUTH OF
DUNLAP...MOVING EAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
ONAWA...MISSOURI VALLEY...LOGAN...WHITING...MONDAMIN...UTE...
PISGAH...MOORHEAD...WOODBINE...MAPLETON...BLENCOE...MAGNOLIA...
SOLDIER...LITTLE SIOUX...CASTANA...TURIN...RODNEY...
PREPARATION CANYON STATE PARK...
LITTLE SIOUX SCOUT RANCH AND LEWIS AND CLARK STATE PARK.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 82...BETWEEN
MILE MARKERS 95 AND 97...AND BETWEEN MILE MARKERS 101 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4151 9557 4155 9597 4184 9608 4195 9614
4197 9613 4198 9615 4214 9625 4221 9625
4221 9567 4186 9567 4186 9562
TIME...MOT...LOC 0341Z 248DEG 41KT 4220 9584 4174 9565
HAIL...1.00IN
WIND...80MPH
$$
MILLER038
WWUS53 KOAX 060353
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1053 PM CDT TUE JUL 5 2016
IAC085-133-060402-
/O.EXP.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
HARRISON IA-MONONA IA-
1053 PM CDT TUE JUL 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR HARRISON AND MONONA COUNTIES
WILL EXPIRE AT 1100 PM CDT...
THIS PARTICULAR WARNING WILL BE ALLOWED TO EXPIRE. A NEW WARNING IS
IN EFFECT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WEST CENTRAL AND SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.
LAT...LON 4151 9557 4155 9597 4184 9608 4195 9614
4197 9613 4198 9615 4214 9625 4221 9625
4221 9567 4186 9567 4186 9562
TIME...MOT...LOC 0350Z 246DEG 42KT 4220 9584 4174 9565
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:54 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 5, 5:54 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
554 PM CDT TUE JUL 5 2016
.SHORT TERM...(tonight through Friday)
Issued at 245 PM CDT Tue Jul 5 2016
Low pressure was located over southeast South Dakota at 18z with a
warm front extending from the low into central Minnesota and a
trough stretching into central Nebraska. This system will trigger
thunderstorms across the region tonight as it tracks east towards
the Upper Midwest. Lots of warm air across the area ahead of the
system this afternoon with 18Z sounding still showing a cap in
place. Main development is expected north of the area ahead of the
surface low initially this afternoon then along the trough over
central Nebraska by late afternoon into the evening with the whole
system pushing east overnight.
High dewpoints were also located across the area at 19z with mid
to upper 70s common in southeast Nebraska into southwest Iowa.
Will continue with Heat Advisory until expiration this evening as
many sites at or close to criteria early this afternoon. High
clouds may hamper temperatures a bit but most sites likely to
still reach 90 or above during the afternoon.
Area still looks to be between systems on Wednesday with the day
mainly dry before next threat of storms comes back Wednesday night
into Thursday as the next cold front drops into the area. Dry and
not as hot conditions follow behind the front Friday.
.LONG TERM...(Friday night through Tuesday)
Issued at 245 PM CDT Tue Jul 5 2016
Pattern goes through some additional amplification over the
weekend as ridge builds into Canada with deep troughs on each
coast. Some hit or miss thunderstorms during this time with
better chance during the overnight periods. Stronger wave comes
into the Northern Rockies by early next week with trough extending
into the central plains. As this trough swings across the region
another good chance of storms returns for Monday.
&&
.AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Thursday)
Issued at 555 PM CDT Tue Jul 5 2016
Low confidence forecast but expect mainly VFR conditions outside
of any thunderstorm activity until late tonight. Some fog is
possible a few hours before and after sunrise. Thunderstorm
coverage looks too spotty to have much mention if TAFS...but did
have a PROB30 group for KLNK and KOMA late. Storms may increase
in coverage to our west this evening and spread eastward.
&&
.OAX Watches/Warnings/Advisories...
NE...Heat Advisory until 8 PM CDT this evening for NEZ052-053-066>068-
078-088>093.
IA...Heat Advisory until 8 PM CDT this evening for IAZ069-079-080-090-
091.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...MillerHazardous weather outlook, Jul 5, 3:59 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 359 PM CDT TUE JUL 5 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061100- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 359 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS ARE LIKELY TONIGHT ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT AS A COLD FRONT MOVES INTO THE AREA. SUFFICIENT INSTABILITY WILL BE IN PLACE ACROSS ALL AREAS FOR LARGE HAIL AND DAMAGING MICROBURST WIND GUSTS TO OCCUR. HOWEVER SHEAR LOOKS TO REMAIN WEAK...SO SUSTAINED ORGANIZED INDIVIDUAL STORMS ARE NOT ANTICIPATED. OTHERWISE HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY MORE STRONG AND POSSIBLY SEVERE STORMS COULD IMPACT THE AREA LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...AND AGAIN THURSDAY. HEAT INDEX VALUES ALONG AND SOUTH OF INTERSTATE 80 COULD AGAIN REACH 100 TO 105 DEGREES BOTH WEDNESDAY AND THURSDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. FOBERT
In the hours before
Local storm report, Jul 5, 8:59 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
859 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST COLUMBUS 41.43N 97.36W
07/05/2016 M59 MPH PLATTE NE AWOS
COLUMBUS AIRPORT
&&
DFOBERTLocal storm report, Jul 5, 9:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
907 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND DMG COLUMBUS 41.43N 97.36W
07/05/2016 PLATTE NE EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN
&&
DFOBERTLocal storm report, Jul 5, 9:16 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
916 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG 5 S COLUMBUS 41.36N 97.36W
07/05/2016 BUTLER NE EMERGENCY MNGR
SEMI ROLLED OVER BY WINDS-HWY 81 AND COUNTY ROAD 42.
&&
J-E.KLISHLocal storm report, Jul 5, 9:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST COLUMBUS 41.43N 97.36W
07/05/2016 E70 MPH PLATTE NE EMERGENCY MNGR
TREES AND POWERLINES DOWN
&&
J-E.KLISHLocal storm report, Jul 5, 9:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
928 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG SCHUYLER 41.45N 97.06W
07/05/2016 COLFAX NE LAW ENFORCEMENT
SEMI BLOWN OVER...WIND DAMAGE IN TOWN
&&
DFOBERTLocal storm report, Jul 5, 10:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1004 PM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND GST TEKAMAH 41.78N 96.22W
07/05/2016 M66 MPH BURT NE ASOS
TEKAMAH AIRPORT
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:57 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 48 min |
| Jul 5, 10:19 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 26 min |
| Jul 5, 10:46 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona, Shelby | 44 min |
| Jul 5, 10:49 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 26 min |
| Jul 5, 11:42 PM CDT | Special Weather Statement | OAX | Pottawattamie, Shelby | 33 min |
| Jul 6, 3:27 AM CDT | Special Weather Statement | OAX | Mills | 33 min |
| Jul 6, 3:33 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 42 min |
| Jul 6, 4:12 AM CDT | Special Weather Statement | OAX | Montgomery, Pottawattamie | 48 min |
| Jul 6, 4:59 AM CDT | Special Weather Statement | OAX | Mills, Montgomery, Pottawattamie | 61 min |
| Jul 6, 5:50 AM CDT | Areal Flood Advisory | OAX | Mills, Montgomery, Pottawattamie | 3 hr |
| Jul 5, 7:56 PM CDT | Special Weather Statement | OAX | Boone | 64 min |
| Jul 5, 8:25 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 50 min |
| Jul 5, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 48 min |
| Jul 5, 9:09 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Saunders | 51 min |
| Jul 5, 9:34 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 37 min |
| Jul 5, 10:43 PM CDT | Special Weather Statement | OAX | Sarpy | 47 min |
| Jul 5, 10:46 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 44 min |
| Jul 6, 12:52 AM CDT | Special Weather Statement | OAX | Otoe | 23 min |
| Jul 6, 1:39 AM CDT | Special Weather Statement | OAX | Saline | 51 min |
| Jul 6, 2:08 AM CDT | Special Weather Statement | OAX | Saline | 22 min |
| Jul 6, 2:43 AM CDT | Special Weather Statement | OAX | Butler, Platte | 32 min |
| Jul 6, 3:15 AM CDT | Special Weather Statement | OAX | Butler, Colfax, Saunders | 30 min |
| Jul 6, 3:47 AM CDT | Special Weather Statement | OAX | Saunders | 28 min |
| Jul 6, 4:04 AM CDT | Special Weather Statement | OAX | Douglas, Saunders, Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.